Winter Storm, Eastern Addison
- When
- March 12, 4:00 PM EST to 9:00 PM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
An area of low pressure over the Ohio valley on Friday, March 11th moved east across southern New York and reorganized south of Cape Cod early Saturday, March 12th. The storm system moved north through the Gulf of Maine Saturday evening.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure over the Ohio valley on Friday, March 11th moved east across southern New York and reorganized south of Cape Cod early Saturday, March 12th. The storm system moved north through the Gulf of Maine Saturday evening. Snow spread across the area during the afternoon of March 11th, and was heavy at times later on the night of March 11th into Saturday, March 12th, before it tapered off Saturday evening. General snow accumulations were 5 to 9 inches, with the heaviest amounts in eastern Addison county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 12, 2:53 PM EST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
253 PM EST SAT MAR 12 2005
.SHORT TERM...
PRECIPITATION ASSOCIATED WITH DEFORMATION AXIS ACROSS THE WESTERN
PORTIONS OF VERMONT AND THE EASTERN SECTIONS OF NORTHERN NEW YORK
WILL CONTINUE TO WEAKEN THIS AFTERNOON AND TONIGHT. LIGHT SNOW WILL
CONTINUE ACROSS THESE AREAS THROUGH MIDNIGHT...BUT ADDITIONAL SNOW
ACCUMULATIONS WILL BE IN THE 1 TO 3 INCH RANGE ACROSS WESTERN
VERMONT AND AN INCH OR LESS IN NEW YORK. SECOND AREA OF
PRECIPITATION...ASSOCIATED WITH MOISTURE FROM LOW PRESSURE THAT
DEPARTED THE AREA RATHER QUICKLY...WILL STILL BRING ACCUMULATING
SNOW FROM THE GREEN MOUNTAINS EASTWARD. WILL THEREFORE KEEP WINTER
STORM WARNINGS GOING FROM THE GREEN MOUNTAINS EASTWARD THROUGH 200
AM. WILL GO WITH 6-12 INCHES FOR ALL WARNINGS AREAS AS MOST AREAS
HAVE ALREADY RECEIVED 3-9 INCHES.
WITH MOST OF THE FORECAST AREA IN THE DEFORMATION AXIS...PLENTY OF
CLOUD COVER TO EXIST. THIS WILL LIMIT TEMPERATURES FROM FALLING
SIGNIFICANTLY. DEFORMATION ZONE PRECIPITATION SHOULD BE GONE ON
SUNDAY AND LITTLE IN THE WAY OF DYNAMIC FORCING EXISTS THROUGHOUT
THE DAY. SOME LIMITED MOISTURE AND STEEPENING LOW LEVEL LAPSE RATES
COULD RESULT IN SOME SNOW SHOWERS...BUT WILL ONLY MENTION A SLIGHT
CHANCE AT THIS TIME. HIGH TEMPERATURES WILL BE SLIGHTLY BELOW
SEASONAL NORMALS ON SUNDAY DUE TO CLOUD COVER. ANY CONVECTIVE
ELEMENT TO THE PRECIPITATION ON SUNDAY WILL END SUNDAY NIGHT AS
LAPSE RATES STABILIZE. THUS WILL MENTION DRY CONDITIONS ON SUNDAY
NIGHT WITH CLOUDS BEGINNING TO DECREASE.
&&
.LONG TERM (MONDAY THRU SATURDAY)...
MAINLY ZONAL FLOW TO SET UP STARTING AFTER THIS WEEKEND WITH NORTH
TO NORTHWESTERLY WINDS TO PERSIST THROUGHOUT THE WEEK. NO REAL
FEATURES TO HANG YOUR HAT ON WITH SEVERAL WEAK SHORTWAVES MOVING
ALONG ZONAL FLOW THROUGHOUT THE WEEK. HAVE KEPT SLIGHT CHANCES FOR
SNOW SHOWERS THROUGH MAJORITY OF THE EXTENDED PERIOD WITH BEST
CHANCE BEING ON FRIDAY ASSOCIATED WITH UPPER LEVEL LOW RETROGRADING
OVER NORTHEAST. A NOTICEABLE CHANGE IN THE OVERALL PATTERN FROM
THE PREVIOUS WEEKS WILL BE A RETURN TO DAYTIME MAX TEMPS IN THE
LOWER 30S THOUGH WILL STILL BE BELOW SEASONAL NORMAL OF UPPER 30S.
&&
.AVIATION (18Z-18Z)...
MVFR CIGS AND IFR VSBY TO CONTINUE AT KBTV AND KSLK WITH LIGHT SNOW
THROUGH 22Z. THEREAFTER CIGS AND VSBY WILL GRADUALLY RISE OVERNIGHT
AS SNOW TAPERS OFF. MEANWHILE AT KMSS SNOW HAS ALREADY MOVED OUT OF
AREA BUT MOISTURE LEFT BEHIND WILL ALLOW MVFR VSBY TO PERSIST
THROUGH THE NIGHT. FINALLY AT KMPV...HEAVIEST SNOW WITH IFR CIGS AND
LIFR VSBY TO CONTINUE THROUGH 22Z WITH LIGHT SNOW CONTINUING
THEREAFTER THROUGH ABOUT MIDNIGHT. AFTER MIDNIGHT CIG AND VSBY WILL
GRADUALLY RISE THROUGH THE REST OF THE NIGHT. AFTER 12Z TOMORROW ALL
SITES SHOULD BE VFR CIGS AND VSBYS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING THRU 2 AM SUN
VTZ003-004-006-007-008-010-012-016>019
NY...NONE.
&&
SHORT TERM.............EVENSON
LONG TERM/AVIATION.....LAHIFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 606 AM EST SAT MAR 12 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-131105- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 606 AM EST SAT MAR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... SNOW IS EXPECTED TO CONTINUE TODAY ACROSS MUCH OF THE NORTH COUNTRY. THE SNOW MAY BE HEAVY AT TIMES IN VERMONT, AND WILL TAPER TO SNOW SHOWERS LATER TODAY AND TONIGHT. WINTER STORM WARNINGS ARE IN EFFECT FOR ALL OF VERMONT FROM RUTLAND AND WINDSOR COUNTIES NORTH, EXCEPT FOR GRAND ISLE COUNTY. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR CLINTON AND ESSEX COUNTIES IN NEW YORK, AND FOR GRAND ISLE COUNTY IN VERMONT. THE WARNINGS AND ADVISORIES ARE IN EFFECT UNTIL 2 AM SUNDAY. STORM TOTALS ARE EXPECTED TO RANGE FROM 3 TO 7 INCHES IN THE ADVISORY AREA, AND ANYWHERE FROM 6 TO 16 INCHES IN THE WARNING AREA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TODAY TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444194, 5444195, 5444196.